Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


High Triglycerides meds/side effects
Dec 10, 2001

Dear Dr: I tested positive since 1998, and managed to keep my viral load undetectable (<50), and my C4 count is currently above 1,200. I've been on the same meds from the start, Videx, Zerit, and Sustiva, and are luky that I have never had any side efects, other that a little numnes in my feet for the first 18 months. However at the biguining of year my trygliceride count got up to 3x the normal. Last summer, due to my tryglesotide count, my Dr. put me on Pravachol, since there was no improvement he added Niaspan, and my numbers improved to normal, but I am still taking the medication, however for the past 3 months I have been experiencing tingling in my skin, it starts in my lower back and goes up my spine and around my ears, later into my arms and chest. At first it is just a warm sensation, and my skin looks as if it was sunburned, later I feel the tingling and itching, but can not touch or scratch because it hurts if I even touch the hair in my arms. This last for about 1 1/2 hours, and I've noticed that it does not occur when I do not take these two meds.

Response from Dr. Boyle

You seem to be describing the flushing episodes (with warmth, redness, itching, tingling) that are common adverse events with Niaspan. These can be reduced using aspirin or another nonsteroidal anti-inflammatory drug taken about 30 minutes before you take the Niaspan and tolerance to the flushing generally develops over time. If you try these steps and the flushing does not improve, you should discuss it with your doctor since dose adjustment or a change of medication may be appropriate.



Previous
swollen nodes, used condom
Next
GI Problems - Darvocet?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement